Alert archive / Minnesota / Flash Flood Watches in 2010
Flash Flood Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Jul 22, 2010, 4:04 AM CDT for Faribault County, Freeborn County, Steele County, Minnesota. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2010, 4:04 AM CDT (09:04 UTC)
- Expired
- Jul 22, 2010, 2:22 PM CDT
- In force
- 10 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Faribault County, MN, Freeborn County, MN, Steele County, MN
The radar
The Minneapolis radar (KMPX), 118 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
339 WGUS63 KMPX 220904 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 404 AM CDT THU JUL 22 2010 ...PERIODS OF HEAVY RAIN MAY LEAD TO FLASH FLOODING ACROSS PARTS OF SOUTHERN MINNESOTA TODAY INTO THIS EVENING... .A FLASH FLOOD WATCH IS IN EFFECT FOR PARTS OF SOUTHERN MINNESOTA THROUGH THIS EVENING...INCLUDING FARIBAULT...FREEBORN...AND STEELE COUNTIES. SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHERN MINNESOTA TODAY. HOURLY RAINFALL RATES OF 1 TO 2 INCHES WILL OCCUR WITH THE STRONGER THUNDERSTORMS. MUCH OF SOUTHERN MINNESOTA IS ESTIMATED TO HAVE RECEIVED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES OVERNIGHT. ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS THAT DEVELOP TODAY MAY LEAD TO FLASH FLOODING...ESPECIALLY ALONG THE INTERSTATE 90 CORRIDOR FROM NEAR BLUE EARTH TO ALBERT LEA...AND NORTH TO OWATONNA. MNZ085-092-093-221715- /O.NEW.KMPX.FF.A.0003.100722T0904Z-100723T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...OWATONNA...BLUE EARTH...ALBERT LEA 404 AM CDT THU JUL 22 2010 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA... INCLUDING THE FOLLOWING AREAS...FARIBAULT...FREEBORN AND STEELE. * THROUGH THIS EVENING * HEAVY RAINFALL FROM THUNDERSTORMS THIS MORNING...COMBINED WITH HEAVY RAINFALL FROM ADDITIONAL THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND THIS EVENING...WILL POTENTIALLY LEAD TO FLASH FLOODING ACROSS PARTS OF SOUTH CENTRAL MINNESOTA. * HEAVY RAINFALL MAY RESULT IN QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
2 follow-up statements
065 WGUS63 KMPX 221500 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1000 AM CDT THU JUL 22 2010 ...HEAVIEST RAINFALL SHIFTING SOUTHEAST TODAY... .A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PARTS OF SOUTHERN MINNESOTA THROUGH THIS EVENING...INCLUDING FARIBAULT...FREEBORN...AND STEELE COUNTIES. EARLIER SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN MINNESOTA CAUSED RAINFALL AMOUNTS OF ONE TO THREE INCHES SOUTH OF THE MINNESOTA RIVER VALLEY...AND INTO SOUTHEAST MINNESOTA WHERE STREAMS AND CREEKS ARE LIKELY ELEVATED. ALTHOUGH THE HEAVIEST RAINFALL HAS SHIFTED SOUTHEAST OF MINNESOTA...MORE RAINFALL IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE WATCH AREA. DUE TO A VERY MOIST ATMOSPHERE...ANY THUNDERSTORMS THAT DUE DEVELOP WILL PRODUCE LOCALLY HEAVY RAINFALL...WITH RAINFALL RATES OF ONE TO TWO INCHES PER HOUR. THIS WILL LEAD TO LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED THE HEAVIEST RAINFALL OVERNIGHT. MNZ085-092-093-222100- /O.CON.KMPX.FF.A.0003.000000T0000Z-100723T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...OWATONNA...BLUE EARTH...ALBERT LEA 1000 AM CDT THU JUL 22 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTH CENTRAL MINNESOTA...INCLUDING THE FOLLOWING AREAS...FARIBAULT...FREEBORN AND STEELE. * THROUGH THIS EVENING * HEAVY RAINFALL...POSSIBLY REDEVELOPING ACROSS THE AREA THIS AFTERNOON...LEADING TO THE POTENTIAL OF FLASH FLOODING ACROSS PARTS OF SOUTH CENTRAL MINNESOTA. * HEAVY RAINFALL MAY RESULT IN QUICK RISES OF SMALLER AREA STREAMS AND CREEKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JLT
236 WGUS63 KMPX 221922 FFAMPX FLOOD WATCH NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 222 PM CDT THU JUL 22 2010 ...HEAVY RAIN THREAT THIS EVENING TO REMAIN SOUTH OF MINNESOTA... .WIDESPREAD THUNDERSTORM ACTIVITY AND ASSOCIATED HEAVY RAINS IS EXPECTED TO REMAIN IN IOWA THIS EVENING. THUS THE FLOOD WATCH FOR SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. HEAVY RAIN MAY MAKE A RETURN FRIDAY NIGHT ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA WHICH COULD ONCE AGAIN ELEVATE FLOODING CONCERNS. MNZ085-092-093-222030- /O.CAN.KMPX.FF.A.0003.000000T0000Z-100723T0500Z/ /00000.0.UU.000000T0000Z.000000T0000Z.000000T0000Z.OO/ STEELE-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...OWATONNA...BLUE EARTH...ALBERT LEA 222 PM CDT THU JUL 22 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. WIDESPREAD THUNDERSTORM ACTIVITY AND ASSOCIATED HEAVY RAINS IS EXPECTED TO REMAIN IN IOWA THIS EVENING. THUS THE FLOOD WATCH FOR SOUTH CENTRAL MINNESOTA HAS BEEN CANCELLED. HEAVY RAIN MAY MAKE A RETURN FRIDAY NIGHT ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA WHICH COULD ONCE AGAIN ELEVATE FLOODING CONCERNS. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Jul 22, 4:01 AM CDT, 3 minutes earlier.
Area forecast discussion, Jul 22, 4:01 AM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
401 AM CDT THU JUL 22 2010
.DISCUSSION...
THUNDERSTORM COVERAGE...DURATION...AND INTENSITY ARE THE PRIMARY
CHALLENGES ACROSS THE FORECAST AREA THROUGH TONIGHT...WITH
PARTICULAR EMPHASIS ON SOUTHERN MINNESOTA...GIVEN THE PRESENCE OF
HEAVY RAIN/FLASH FLOODING AND SEVERE WEATHER THREATS.
SYNOPSIS...VERY IMPRESSIVE HEAVY RAIN PRODUCING MCV AND TRAILING
STORM CLUSTERS ONGOING EARLY THIS MORNING ACROSS FAR NORTHERN IA
AND BACK TO THE SD/NE BORDER. THE GOES IR CHANNEL HAS INDICATED
CLOUD TOPS UP TO AN ASTOUNDING -80C. THIS IS ON THE NORTHERN
PERIPHERY OF A JUICY AIRMASS WITH PRECIPITABLE WATERS ANALYZED IN
EXCESS OF TWO INCHES. AT THE SURFACE...HIGH MOISTURE IS ALSO
PRESENT WITH DEW POINTS IN EXCESS OF 70F KNOCKING ON THE DOOR OF
SOUTHERN MN ONCE AGAIN. THESE ARE BEHIND A WELL DEFINED WARM FRONT
WHICH ORIGINATES BACK TO A BROAD 1006MB SURFACE LOW IN WESTERN
NE/KS. ALSO...SMALL SCALE MESO-LOW ASSOCIATED WITH MCV IS TRACKING
EAST ALONG THE STATE LINE AND CAUSING SPORADIC WIND GUSTS OF 40
MPH PLUS IN SOUTHERN MN.
THIS MORNING...DIFFERENTIAL DIVERGENCE BETWEEN A RIGHT ENTRANCE
REGION OF A DEPARTING UPPER JET STREAK AND A 45 KT VEERING LOW
LEVEL JET WILL CONTINUE TO FEED THUNDERSTORM CLUSTERS THROUGH THE
MORNING ACROSS SOUTHERN MN AND LIKELY NORTHEAST TOWARDS THE
EASTERN METRO AND WISCONSIN. A BULK OF THE MOISTURE TRANSPORT
WILL BE ABSORBED IN NORTHERN IA AND FAR SOUTHERN MN WHERE THE
GREATEST THREAT OF HEAVY RAIN IS...BUT ENOUGH ISENTROPIC ASCENT
AND NORTHWARD DRAW OF INSTABILITY WILL PRESENT SCATTERED TO
NUMEROUS THUNDERSTORMS FROM WEST TO EAST ACROSS THE REMAINDER OF
THE FORECAST AREA. ISOLATED SEVERE THREAT WILL EXIST FOR DAMAGING
WINDS AND POSSIBLY EVEN SOME LARGE HAIL...MAINLY IN SOUTHERN MN.
RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE MOST PROBABLE BY
NOON...WITH SOME AREAS IN SOUTH CENTRAL MN SEEING TWO TO THREE.
FLASH FLOOD GUIDANCE VALUES WOULD LIKELY NOT BE TOPPED...BUT
ADDITIONAL ACTIVITY LATER ON ADDED TO THIS IS THE CONCERN. HAVE
KEPT GRIDDED FORECAST HOURLY TEMPERATURES FROM CLIMBING MUCH AT
ALL THIS MORNING.
THIS AFTERNOON AND THIS EVENING...FOR THIS TIME PERIOD THE
NUMERICAL GUIDANCE IS IN FAIRLY GOOD AGREEMENT...HOWEVER A LOT
WILL DEPEND ON WHERE THE PRIMARY WARM FRONT AND OUTFLOW BOUNDARIES
RESIDE DURING AFTERNOON HEATING. THE MEAN OF AN ENVELOPE OF MODEL
GUIDANCE BRINGS THE PRIMARY SYNOPTIC BOUNDARY TO THE STATE LINE BY
21Z TO 23Z. THE LOW LEVEL JET IS FORECAST TO WEAKEN GRADUALLY
DURING THE AFTERNOON...AND MAY BE ENOUGH TO REGENERATE ELEVATED
CONVECTION BETWEEN THE SURFACE AND 850-700MB BOUNDARY THROUGH THE
AFTERNOON. MODERATE MLCAPE VALUES INCREASING TO STRONG LATE IN THE
AFTERNOON ALONG WITH SUFFICIENT DEEP LAYER SHEAR SUFFICES FOR
SUPERCELLS AND SEVERE POTENTIAL. IF CONVECTION CAN FIRE ON OR
BECOME ROOTED NEAR THE SURFACE BOUNDARY IN SOUTHERN MN THEN THERE
IS A TORNADO THREAT...ESPECIALLY WITH LOW LCLS AND 0-1 KM SHEAR
STILL AT 20-25 KTS WITH GOOD VEERING AND HELICITY IN THE 0-0.5 KM
FLOW. LOCAL TORNADIC REGRESSION FROM THE NAM MODEL INDICATES
PROBABILITIES OF NEAR 50 PERCENT JUST NORTH OF THE STATE LINE BY
LATE AFTERNOON. THIS WILL NEED TO BE MONITORED CLOSELY AND BY
LATE MORNING THERE SHOULD BE A BETTER IDEA ON WHERE BOUNDARY
/INCLUDING OUTFLOWS/ WILL BE IN THAT 21Z- 23Z TIME FRAME. HAVE
OPTED TO MENTION SEVERE IN THE FORECAST FROM MID-AFTERNOON THROUGH
EVENING IN SOUTH CENTRAL MN. THE CONVECTION THROUGH THIS PERIOD
SHOULD BE ORIENTED PARALLEL TO THE BOUNDARY FROM SOUTHWEST TO EAST
NORTHEAST AND AGAIN POSE A TRAINING THREAT IN FAR SOUTHERN MN.
GIVEN THE PRECIPITABLE WATERS FORECAST TO BE 2.15 OR GREATER...A
FLASH FLOOD WATCH IS NECESSARY FOR PARTS OF SOUTHERN MN.
AGAIN...THE CONCERN IS MORE SO FOR THIS AFTERNOON AND EVENING WITH
GREATER RAIN ON TOP OF WHAT WILL FALL THROUGH THE MORNING HOURS.
BESIDES THAT TONIGHT...TEMPERATURES WILL NOT FALL MUCH...BUT WITH
HIGH DEW POINT AIR AND LIGHT WINDS...THE LIKELIHOOD OF FOG
EXISTS...SOME OF WHICH MAY BE DENSE.
FRIDAY THROUGH SATURDAY...THE MAIN BOUNDARY WILL SHIFT SOUTH OF
THE AREA BY FRIDAY. NVA IS FORECAST THROUGH THE MORNING AND
POSSIBLY INTO THE AFTERNOON BY SOME OF THE SLOWER GUIDANCE. A
STRONG UPPER TROUGH APPROACHES THE AREA IN THE WESTERLY FLOW BY
FRIDAY NIGHT. NUMERICAL MODELS DIFFER GREATLY IN SPEED YET ARE
SIMILAR ON ORIENTATION...WHICH WARRANTS LIKELY POPS WITH ITS
PASSAGE. HAVE CONTINUED TO DO SO IN THE FORECAST. COULD ALSO BE A
SEVERE THREAT GIVEN THE LINGERING INSTABILITY AND INCOMING PV
ANOMALY. THIS WOULD MAINLY BE PRESENT IN SOUTHERN MN. SATURDAY
WILL SEE A COLD FRONTAL PASSAGE...MORE THAN LIKELY EARLY GIVEN THE
MODEL ENVELOPE AND THE MORE CONSISTENT GFS AS OF RECENTLY. THE
UPPER VORT MAY STILL PROMOTE SOME SHOWERS ON SATURDAY AFTERNOON.
1020 MB PLUS HIGH THEN BUILDS IN FOR SATURDAY NIGHT INTO EARLY
MONDAY.
BEYOND...ALL BUT NO SHIFTS MADE TO THIS PORTION OF THE FORECAST.
THE ACTIVE PATTERN MAY BE TOUGH TO BREAK AS LONG RANGE GUIDANCE
INDICATES THE RETURN OF WARM AND MOIST AIR IN THE MIDDLE OF NEXT
WEEK AND THETA-E BOUNDARY FURTHER NORTH INTO CENTRAL MN.
&&
.AVIATION.../06Z TAF ISSUANCE/
STARTING OUT VFR EARLY IN THE TAF PERIOD BUT THUNDERSTORM
COMPLEXES OVER SE SD AND NE NEB WILL BE DEVELOPING TO THE
NORTHEAST OVERNIGHT GRADUALLY DEVELOPING SOME MVFR CIGS TOWARD
MOST MN SITES BY MORNING. SOME IFR CIGS COULD DEVELOP TOWARD KRWF
BY MORNING AND WE WILL NEED TO WATCH FOR THIS POSSIBILITY AT KMSP
TOWARD MID MORNING. CURRENTLY GOING DOWN TO 015 AT KMSP. WILL BE
KEEPS VSBYS PRIMARILY MVFR IN SHOWERS BUT IFR POSSIBLE AT KRWF.
THE MAIN THUNDER THREATS WILL BE FROM KRWF TO KMSP OVERNIGHT INTO
THURSDAY MORNING...AND THEN KEAU THURSDAY AFTERNOON. THE MAIN
PART OF THE FORCING FOR SHOWERS WILL BE MOVING OUT OF EASTERN
MINNESOTA AND THE FAR WEST PARTS OF WISCONSIN IN THE AFTERNOON BUT
THE RISK OF NEW CONVECTION WILL BE STILL BE IN PLACE FROM WEST
CENTRAL WISCONSIN THURSDAY AFTERNOON WITH A SFC LOW MOVING INTO
EAST CENTRAL MINNESOTA AND A TRAILING BOUNDARY INTO SOUTHEAST
MINNESOTA. EXPECT MVFR CIGS TO LIFT FROM SW TO NE LATE THURSDAY
AFTERNOON INTO THE EVENING.
KMSP...VFR CIGS TO START OUT BUT LOWERING TO MVFR TOWARD 12Z IN
SHOWERS. HAVE KEPT THE THUNDER CHC IN THE 12Z-15Z TIME PERIOD
WITH THE POSSIBILITY OF CIGS DOWN TO 015. SHOWERS AND MVFR CIGS
LINGERING INTO THE EARLY AFTERNOON BUT LIFTING TO VFR OR SCT LOW
CLOUDS LATE AFTERNOON, SHOULD BE CLOUDS AOA 100 BY SUNSET. SE
WINDS THROUGH MOST OF THE DAY BUT SHIFTING TO WNW AFTER 02Z.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH THROUGH THIS EVENING FOR FARIBAULT-FREEBORN-
STEELE.
WI...NONE.
&&
MTF/JPRHazardous weather outlook, Jul 21, 10:28 PM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1028 PM CDT WED JUL 21 2010 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1028 PM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS SOUTHERN MINNESOTA OVERNIGHT...WHILE ISOLATED THUNDERSTORMS ARE POSSIBLE OVER CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. HAIL IS POSSIBLE WITH SOME OF THE STRONGER STORMS OVER SOUTH CENTRAL MINNESOTA...BUT HEAVY RAINFALL AMOUNTS WILL BE A MORE LIKELY THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA ON THURSDAY AFTERNOON AND EVENING...BUT THE MORE LIKELY AREA FOR SEVERE WEATHER WILL BE OVER SOUTH CENTRAL MINNESOTA AND A PART OF WEST CENTRAL WISCONSIN. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. THE NEXT CHANCE OF THUNDERSTORMS ARRIVES FRIDAY NIGHT INTO SATURDAY. SOME OF THESE THUNDERSTORMS MAY BE STRONG. MONITOR LATER OUTLOOKS FOR THIS POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT...BUT MAY BE NEEDED THURSDAY AFTERNOON AND THURSDAY EVENING OVER SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN.
Nearby
Flash Flood Watches in Minnesota, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.